Reaction causing chest pain

10 replies [Last post]
By hollyrenee on Thu, 09-09-04, 02:55

Hi everyone,
I am 19 and have had a peanut allergy since i can remember. In the last few years my reaction has changed significantly. I now suffer severe chest pain from my aesophagus spasming. This usually lasts around 20 minutes, but yesterday it happened, was the most severe pain i have ever experienced...and it has also lasted from 10:30am (continually severe for 1 hour) and has continued occational spasms, still occuring now (1pm the next day)
Is there anyone else who has come across this type of reaction? What do you do to relieve the symptoms? My doctor has never suggested me to have an epipen, but i am getting more paranoid as the reactions are getting worse.
Thanks in advance!

Holly

Groups: None
By Faithfullyhis7 on Thu, 09-09-04, 05:05

I haven't experienced these kind of reactions, however if you have a peanut allergy or any food allergy period you definitely need TWO epipens with you at all times! Ask your Dr for prescription with refills. also, bottle of Benadryl and pepcid.

Groups: None
By Claire on Thu, 09-09-04, 11:54

hollyrenee,
I met a guy that has had PA all of his life. I remember talking with him one day about Christophers reactions and he was telling me that his reactions changed as he grew older. He said it was now as if he was having a heart attack and it was a reaction to PB.
I will always remember the conversation because he said this to me.
"My reactions are like better now they are like a heart attack symptoms.". I remember thinking at the time. Ok if you think they are better symptoms that is fine.
Good luck to you. I would think you are very frightened by this reaction as well..
I don't know if any reaction is better than another.
Claire

__________________

Claire E Allen

Groups: None
By Going Nuts on Thu, 09-09-04, 12:11

Welcome Holly,

Hon, you get yourself 2 epipens [b]right away[/b]!!! Your MD should give a presciption, no problem. If they don't, you need a new MD.

How often are you having reactions?

Amy

Groups: None
By mommyofmatt on Thu, 09-09-04, 17:20

Holly,

Yikes! I second what Going Nuts said. You need epipens and I would recommend that you see an allergist too!

__________________

***[b] ALLERGY ELIMINATOR*** [/b]

Meg, mom to
Matt 3 yrs. PA,MA,EA
Sean 3 yrs. NKA

Groups: None
By hollyrenee on Thu, 09-09-04, 22:46

CLAIRE

It is somewhat relieving to hear that there is someone else that has these sorts of reactions. I imagine that he also thought that it was possibly a heart issue...which is massive means for concern when beginning to panic, once you realise what is about to happen. Do you know if he had/used an epipen for this reaction???
thanks for helping me realise i am not the only one with these reactions!

GOING NUTS & MOMMYOFMATT

I am now wondering why the Dr has not already insisted i have an epipen??? The Dr i saw for the last reaction also did not mention it. I rarely have the reactions, the last i remember was April 03....then this week. I am usually pretty good with guessing what is not good food choices, and call it my 6th sence...99% accurate!
After reading all these replys i think that i need to meet with an allergist ASAP.

FAITHFULLYHIS7

good idea...just a quick strange querie. The medication you refer to, are they anti histamines? I am in Australia and am pretty sure that my claratyne tablets are the same thing.

Thankyou to all of you for making me realise that i am not alone, and for offering great advice!!!! No longer feeling like a leper!!
Thankyou!

Groups: None
By Faithfullyhis7 on Sun, 09-12-04, 20:26

HollyRenee:

Benadryl is an antihistamine. You can take it with your claritin. You will need to administer Benadryl if you are having ab allergic reaction. If you are swelling or having trouble breathing take your epi pen immediately!!!!! You need to see a doctor so they can get you set up with an epipen and show you how to use it. and other meds for ER!!!! Hope this helps or at least talk to pharmacist about Benadryl and Claratin!!!

Groups: None
By WoozerMom on Wed, 09-15-04, 04:30

Hollyrenee,

I am a lifelong PA-TNA person, and I have severe chest pains during anaphylaxis. Mine are brought on by severe asthma during the attack.

Keep benadryl and your epipens with you at all times.

Find out if paramedics in your area can administer epinephrine. The sooner you get it, the better. In our area, they do, and I have been advised to call 911 if I have an attack.

I always take care with my breathing during an attack. I make sure I breathe steadily and as deeply as possible. If I have to, I count in and out so that I keep breathing more normal, and I get enough oxygen.

At the ER, I am always asked if I have chest pain, and they do hook me up to a heart monitor, as I am in the age group where heart attacks happen. But they are always told I have anaphylaxis, too. I get checked out for both.

Don

__________________

WoozerMom

Groups: None
By Going Nuts on Wed, 09-15-04, 14:15

Good to see you posting Woozer Mom!

Amy

Groups: None
By Angela23 on Fri, 11-02-12, 05:13

I am 38. I have been allergic to peanuts my entire life. My reactions used to be of immediate swelling of mouth, hives etc. The past few reactions have involved chest pain.

I had a reaction today. My first symptom was heart/chest pain which is what made me wonder what was going on with me, to which I called the restaurant and realized the kale chips was a peanut butter covered kale chip. I took 25 mg of Benadryl immediately. but definitely, hear-pounding, pain, left sided, pain - accompanied by awful stomach discomfort, feeling of acid, tightness in chest overall, some light-headedness.

I wish I'd get a proper answer about what the pain is. It is really uncomfortable and unnerving. Some say the left-sided pounding pain is an anxiety attack, but my reaction happened as I sat in my car and ate a kale chip, after having a 50-min massage at the spa. The pain was my first symptom (not me freaking out after finding out it was peanuts). Plus the pain continued until I fell asleep that night, with minor residual discomfort the next day too. Anxiety wouldn't last that long.

I actually declined ventalin (sp?) at the hospital because they said my heart would pound more, but my oxygen levels were fine. I didn't want to feel any more pressure, pain around my heart.

I wonder if 'the experts', just define this pain under the umbrella of 'chest pain'...? My question is, if I'm not swelling up, are my reactions less severe? I don't want to give an epi #1. if it is going to make my heart take on more unless I am really on the verge, and #2. if I don't need to because then I feel I should call an ambulance or have someone take me to ER if I do the epi-pen treatment.

I am going to see an allergist. Hoping for clarity.

Groups: None
By akeadonise on Wed, 12-19-12, 02:56

I hope you are doing better. I found this while looking up symptoms and reactions. "The most dangerous and life-threatening manifestation of allergic diseases is anaphylaxis, a condition in which the cardiovascular system is responsible for the majority of clinical symptoms and for potentially fatal outcome." Cardio- heart, so your chest pain is serious. I hope you have an epi-pen on hand. Did they prescribe you anything to continue taking after the ER visit?

Groups: None

Peanut Free and Nut Free Directory

Peanut-Free/Nut-Free Directory

Our directory is intended as a resource for people with peanut and nut allergies. It contains foods, helpful products, and much more.

Close x

Sign up for our newsletter and receive a free peanut-free snack guide.

Stay on top of your allergy with recipes, lifestyle tips and more.

Email

PeanutAllergy.com Social

 

Poll

Where do you get your peanut allergy information?
The internet
29%
My allergist
57%
Friends or family
14%
Other
0%
Total votes: 7